This study concerns a 69-year-old female patient with a longstanding history of venous ulcerations on both lower legs and multiple sensitivities, who developed eczematous lesions with the hydrocolloid dressing Combiderm(R) (Convatec Ltd., a Bristol-Myers Squibb division, Ickenham, Middlesex, UK). Epicutaneous tests were positive to this dressing and to a modified colophonium derivative, i.e. glyceryl rosinate, however not to the unmodified colophonium from the standard series. A review of the literature showed several case reports about sensitization to similar hydrocolloids being distributed under various brand names in different countries and which contain the pentaerythritol ester of the hydrogenated rosin as the tackifying agent. Some of the patients described did, while others did not, react to colophonium but only to a modified derivative. In our patient, the reaction to glyceryl rosinate most probably represent cross-sensitivity with the modified colophonium derivative used in Combiderm(R), the presence (but not the exact nature) of which was showed by the company. In patients where allergic contact dermatitis from hydrocolloid dressings is strongly suspected and colophonium tests negatively, patch testing to modified colophonium derivatives should therefore be performed. As the complete composition of wound dressings is most often unknown, we urgently advocate legal requirements for labelling of those and in fact all medically used devices.